Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 14, 2016, 4:00 PM EDT for Dade County, Georgia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2016, 4:00 PM EDT (20:00 UTC)
- Expired
- Jul 14, 2016, 5:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Atlanta, GA
County Dade County, GA
The radar
The Northeast Alabama radar (KHTX), 60 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -285 J/kg
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
006
WWUS82 KFFC 142000
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 PM EDT THU JUL 14 2016
GAZ001>003-142100-
DADE GA-CATOOSA GA-WALKER GA-
400 PM EDT THU JUL 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR DADE...NORTHWESTERN CATOOSA AND
NORTHWESTERN WALKER COUNTIES UNTIL 500 PM EDT...
AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG WINDS AHEAD OF A LINE OF THUNDERSTORMS...EXTENDING FROM NEAR
WHITWELL TENNESSEE TO NORTHWEST OF GUNTERSVILLE ALABAMA...MOVING
EAST AT 35 MPH.
HAZARD...35 TO 45 MPH WIND PRECEDING RAIN OR LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. STRONG
WINDS WILL OCCUR BEFORE ANY RAIN OR LIGHTNING. DO NOT
WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TRENTON...FORT
OGLETHORPE...ROSSVILLE...CHICKAMAUGA...LOOKOUT MOUNTAIN... RISING
FAWN...LAKEVIEW...CHATTANOOGA VALLEY...CLOUDLAND CANYON STATE
PARK...COOPER HEIGHTS...NEW ENGLAND...COLE CITY...MORGANVILLE...
WILDWOOD...HOOKER...FAIRVIEW...STEPHENSVILLE AND EAST RIDGE.
LAT...LON 3459 8553 3498 8560 3499 8516
TIME...MOT...LOC 1957Z 286DEG 30KT 3524 8561 3440 8641
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 14, 3:11 PM EDT, 49 minutes earlier.
Area forecast discussion, Jul 14, 3:11 PM EDT, 49 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 311 PM EDT THU JUL 14 2016 .SHORT TERM /Tonight through Friday Night/... Broad troughing over the eastern states should push a surface front/boundary southward into the TN/OH valleys during the short term. Also...weak low pressure remains in the vicinity of the northern Gulf. This increase in dynamics and moisture should help focus convection over the forecast area through the period. For this afternoon and evening...the line of thunderstorms moving through TN and AL should eventually affect northwest GA and have given that area the highest pops for tonight. looks like isolated to scattered elsewhere tonight. With approaching surface boundary later tonight and Friday...have kept the highest pops over the north...increasing to likely by Friday afternoon. However...the evolution of storms tonight may affect what happens for the remainder of the period considering any remaining outflow boundaries etc. 41 .LONG TERM /Saturday through Thursday/... Current forecast on track...no changes planned. Previous long term discussion follows... 17 && LONG TERM /Friday Night through Wednesday/... /Issued 439 AM EDT THU JUL 14 2016/ No major changes to the ongoing long term forecast. A weakness in the upper ridge will persist across the CWFA through late Saturday or early Sunday. The ridge will begin building eastward later on Sunday...and briefly stay overhead through late Monday/early Tuesday. A longwave trough will try and build down the east coast for the middle to late part of next week. At the surface...a weak low pressure trough will remain situated across eastern GA through most of the period. A frontal boundary will remain nearly stationary just north of the CFWFA through the weekend...but begins to creep closer to northern GA late Monday into early Tuesday as high pressure builds across the Middle Atlantic. The front will eventually dissipate by mid to late next week as the high pressure across the Carolinas/Middle Atlantic builds southward. It is likely that perturbations in the mid level flow will interact with the moist and unstable airmass to produce scattered showers and thunderstorms across the area...but no real discernible focus at this time. NListemaa AVIATION... 182Z Update... VFR conditions will continue across the TAF sites. West winds 5-10kts. Isolated thunderstorms possible this afternoon and evening but not confident enough to go TEMPO at this time. Better chance for Friday as a boundary sinks southward into the TN and OH valley. //ATL Confidence...18Z Update... Medium to high confidence all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 73 93 72 91 / 20 40 40 50 Atlanta 74 91 73 89 / 20 50 40 50 Blairsville 67 86 66 83 / 40 60 50 50 Cartersville 71 89 70 87 / 30 60 40 50 Columbus 74 93 74 92 / 20 40 40 50 Gainesville 73 90 72 87 / 20 50 40 50 Macon 72 94 73 94 / 20 40 40 50 Rome 72 89 70 88 / 50 60 40 50 Peachtree City 70 91 71 89 / 20 40 40 50 Vidalia 75 95 75 94 / 20 40 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....17 AVIATION...41
Hazardous weather outlook, Jul 14, 12:55 PM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1255 PM EDT THU JUL 14 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151700- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1255 PM EDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SEVERE STORMS POSSIBLE ACROSS EXTREME NORTH GEORGIA THIS AFTERNOON AND EVENING. A LARGE AREA OF THUNDERSTORMS FROM CENTRAL TENNESSEE INTO NORTHWEST ALABAMA CONTINUES TO INTENSIFY AND MOVE EAST. THESE STORMS WILL SPREAD INTO NORTH GEORGIA LATE THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BE SEVERE WITH WIND GUSTS TO NEAR 60 MPH AND INTENSE LIGHTNING ALONG WITH BRIEF HEAVY RAIN. THE BEST TIME FOR ISOLATED SEVERE STORMS WILL BE FROM 4 PM TO 8 PM...AND GENERALLY NORTH OF A LINE FROM CEDARTOWN TO JASPER TO HELEN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ON FRIDAY. A FEW STORMS COULD BECOME SEVERE...MAINLY ALONG AND NORTH OF INTERSTATE 20. ANY SEVERE STORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH WEDNESDAY. WIDESPREAD ORGANIZED SEVERE WEATHER IS NOT .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 14, 4:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 PM EDT THU JUL 14 2016
GAZ001>003-142100-
DADE GA-CATOOSA GA-WALKER GA-
400 PM EDT THU JUL 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR DADE...NORTHWESTERN CATOOSA AND
NORTHWESTERN WALKER COUNTIES UNTIL 500 PM EDT...
AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG WINDS AHEAD OF A LINE OF THUNDERSTORMS...EXTENDING FROM NEAR
WHITWELL TENNESSEE TO NORTHWEST OF GUNTERSVILLE ALABAMA...MOVING
EAST AT 35 MPH.
HAZARD...35 TO 45 MPH WIND PRECEDING RAIN OR LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. STRONG
WINDS WILL OCCUR BEFORE ANY RAIN OR LIGHTNING. DO NOT
WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TRENTON...FORT
OGLETHORPE...ROSSVILLE...CHICKAMAUGA...LOOKOUT MOUNTAIN... RISING
FAWN...LAKEVIEW...CHATTANOOGA VALLEY...CLOUDLAND CANYON STATE
PARK...COOPER HEIGHTS...NEW ENGLAND...COLE CITY...MORGANVILLE...
WILDWOOD...HOOKER...FAIRVIEW...STEPHENSVILLE AND EAST RIDGE.
LAT...LON 3459 8553 3498 8560 3499 8516
TIME...MOT...LOC 1957Z 286DEG 30KT 3524 8561 3440 8641The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 4:55 PM EDT | Special Weather Statement | FFC | Dade | 35 min |
| Jul 14, 5:56 PM EDT | Special Weather Statement | FFC | Taylor | 49 min |
| Jul 14, 6:30 PM EDT | Special Weather Statement | FFC | Hancock | 45 min |
| Jul 14, 6:32 PM EDT | Special Weather Statement | FFC | Talbot | 43 min |
| Jul 14, 7:50 PM EDT | Special Weather Statement | FFC | Haralson | 40 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.